Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Remarks on a remark of Kaplansky


Authors: William J. Heinzer and Ira J. Papick
Journal: Proc. Amer. Math. Soc. 105 (1989), 1-9
MSC: Primary 13A15
MathSciNet review: 973834
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In his book Commutative rings, Kaplansky makes an interesting remark following the proof of the Hilbert Basis Theorem. He says, "Justly celebrated though this proof is, it leaves one somewhat dissatisfied, since the condition that $ I$ and the $ {I_n}$ 's be finitely generated is by no means necessary for $ J$ to be finitely generated". The purpose of our note is to elaborate on Kaplansky's remark.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 13A15

Retrieve articles in all journals with MSC: 13A15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1989-0973834-8
PII: S 0002-9939(1989)0973834-8
Article copyright: © Copyright 1989 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia